anyone gained alot of weight from taking advair?It appears you have not yet Signed Up with our community. To Sign Up for free, please click here Ask our community of thousands of members your health questions, and learn from others experiences. There was a problem adding your email Try again. Site owned and operated by HealthBoards.
advair and weight gain - Asthma Message Board - HealthBoards
It appears you have not yet Signed Up with our community. To Sign Up for free, please click here Ask our community of thousands of members your health questions, and learn from others experiences.
There was a problem adding your email Try again. Site owned and operated by HealthBoards. Do not copy or redistribute in any form! Have any of you women using Advair experienced weight gain, fluid retention or difficulty losing weight since using advair.
I started on mg dose and then lowered to mg but still notice the fluid in ankles and weight gain of about 12 lbs. Want to use medicine as it really does help my asthma and don't have a need for albuterol at all when I am on it but I am so frustrated with this weight issue.
Just need some input. Jazzlady, I use Advair and have been using it for around 6 weeks. I have not experienced any weight gain and, good gosh, I sure hope I don't. Is this a potential side effect of Advair or any other med you are using? I'd call the doctor on that one, 12 pounds is alot to gain and then try to lose. It could mean something serious. Yes, weight gain on advair and always have swollen toes and fingers.
I just recently was told this is what it is from, It never occurred to me. I am so upset now because I have a weight problem to begin with. Now I have another 10 pounds to lose. I am going to ask my doctor for an alternative drug. But I agree I did not have to use albuterol at all while on advair.
But I prefer another drug if possible, this is not a good thing I feel like a blimp.. You guys should look into what is causing this, some things that cause pedal edema are extremely serious. High doses of Flovent can cause prednisone side-effects and for me a prednisone side-effect is swollen wrists,puffy fingers,as well as on high doses "moon face". Swelling like that is a steroid side-effect and for anybody who says its not,I get off of prednisone it goes away.
Fluid retention I believe is a listed side-effect of oral steroids and depending on how sensitive you are,Advair could cause that. Have you tried going off of it? Break Sometimes the things you think will never happen,happen just like that. If the fury of the wind is unstoppable. I've learned to never underestimate the impossible "The Impossible" Joe Nichols. Things like congestive heart failure. Things like pulmonary edema.
Then again oral steroids not advair or flovent can also CAUSE congestive heart failure, so I suppose, indirectly, that you are right. I will again restate that if you are taking a tiny teeny dose of inhaled corticosteroid, please don't listen to those who've taken high dose oral corticosteroid trying to tell you that localized doses and generalized doses affect the body in the same way. Don't think that any dose of inhaled, localized corticosteroid will affect you the same way as a 'high' dose.
It isn't a high dose. If it affects you in this way you should make a beeline for your doctor. It is also not listed as a side-effect for Advair. And Ladybug, the product monograph for prednisone pregna-1,4-diene-3,11,trione, 17,dihydroxy also lists pathological fracture of the long bones, peptic ulcer, increased ICP, menstrual irregularities, lack of body-stress response, cataracts, and glaucoma as possible side-effects, but I don't see you on other boards asking sufferers of these conditions if prednisone might be causing these side-effects.
Reason is, of course, that they're not taking prednisone. I have also had to be on Prednisone a couple of times which also caused a part of the weight gain.
My allergist insists that there is not enough steroid in the Advair to have an effect on my weight but I feel differently about that as the 1st time I was ever on prednisone I gained 20 pounds in the 2 weeks I was on it. Does anyone know a good way to take of steriod weight cause I'm at a loss. I have had severe asthma for 21 yrs. My new dr put me on advari a yr ago and for the 1st time in my life I've gone with out using my neb or my inhalers.
I call it my "miracle drug" anyway, since I've been on it I have gained weight like I do when on prednisone. After researching I found that it can and does cause this in some people. It is an inhaled streiod and certain people are more sensitive to the steriod then others. I guess you have to weigh whether or not it's an issue for you to make you stop taking it. My advice, just put extra things into play to not gain weight ie cut a few calories, excercise a bit more, drink a bit more fluids etc Hope this helps!
I had to discontine my Advair because it gave me a horrible skin rash all over my face, i dont know if i necessarily gained weight with it because I was taking it along side Prednison and we all know that causes weight gain!
Before becomming committed-- for about 1 year I was off and on -- and noticed no weight change. I had been of a good weight before a committed program but afterwards friends and I noticed my legs and thighs become very muscular I run and weight train then by back became enlarged as did my mid body.
I continued to exercise--every day My weight has leveled off but I can't lose a pound, no matter what I do. As the allergy season here in the northeast is winding down, I am considering discontinuing Advair until next season--usually in late summer and fall for me. My MD said any sudden withdrawal can trigger an asthma attack something I have not had since I was a teenager, many, many eons ago.
I will need to exercise caution here. I also take xolair which gives me a sense of security in that it promises to block asthma attacks. If you have any suggestions, please let me know. Two weeks after I started taking this, I had an asthma attack that landed me in the ER. I had not been to the ER for an asthma attack in more than 12 years!!! Then, I gained 12 pounds in ONE month.
I am an avid runner and strictly control my diet. I upped my run schedule and decreased my caloric intake and still kept putting it on. This was defninitely not normal. Thats shocking to me and definitely beyond anything that is okay and normal. I was also having headaches and now those are gone too. I will never go back on Advair I have been told by my doctor that this is for fairly mild or pediatric cases of asthma. I have gained weight, but I also have transitioned into a very stressful graduate program and was overweight to begin with, so I'm not sure if the weight gain was solely due to asthma.
I haven't had trouble losing weight when I increase exercise and cut calories. I am wondering if people on higher doses are noticing the same thing? I seem to bounce up and down pounds which is insignificant ffor me because I'm naturally a big guy. The asthma was a far greater problem which advair has helped to better control.
I am far less sensitive to triggers than I was. Thread Tools Show Printable Version. Search this Thread Advanced Search. BB code is On. I want my free account. Do you live in Canada? All times are GMT The time now is Page 1 of 2. Edmonton, AB, Canada Posts: A galaxy far far away Posts: Sugar Land, Texas Posts: Questions about asthma and Advair.
Advair and Weight Gain. Switching to Pulmicort from Advair?? Advair and weight gain, voice loss. Afraid to begin Advair. I want my free account Top 10 Drugs Discussed on this Board. Serevent Singulair Ventolin Xopenex Zyrtec.